Effexor Withdrawal

Patient

Q: I was diagnosed with breast cancer 7 years ago and am now cancer free. I was on Tamoxifen therapy for 5 years and was put on Effexor to help combat hot flashes. I stopped the Effexor one year ago last September and am still experiencing extreme depression. I was NOT depressed before taking this drug; I have ever been a strong and optimistic sort of person. I have no control over my emotions anymore; I cry at least once a day. Watching TV-even commercials for God's sake, reading, driving, I am constantly overcome with emotion. I take absolutely no pleasure in any activities and pretty much feel like for all the pleasure I get from life now, the cancer might as well have killed me. I laughed for the first time in months the other day and ended up sobbing. What is wrong with me. Why is this happening?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews